Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 384, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 26, 2016, 3:04 PM CDT for Woodward County, Oklahoma. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 3:04 PM CDT (20:04 UTC)
- Expired
- May 26, 2016, 3:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Woodward County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 3:14 PM CDT | HAIL 1 | Woodward, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:31 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -425 J/kg
- Mixed-layer LCL
- 2776 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
532
WUUS54 KOUN 262004
SVROUN
OKC153-262045-
/O.NEW.KOUN.SV.W.0384.160526T2004Z-160526T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
304 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WOODWARD COUNTY IN NORTHWESTERN OKLAHOMA...
* UNTIL 345 PM CDT
* AT 304 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF WOODWARD...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WOODWARD AND MOORELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3630 9930 3630 9959 3659 9939 3663 9906
TIME...MOT...LOC 2004Z 214DEG 19KT 3635 9945
HAIL...1.25IN
WIND...60MPH
$$
301 follow-up statement
648
WWUS54 KOUN 262040
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CDT THU MAY 26 2016
OKC153-262050-
/O.EXP.KOUN.SV.W.0384.000000T0000Z-160526T2045Z/
WOODWARD OK-
340 PM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WOODWARD COUNTY WILL
EXPIRE AT 345 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3630 9930 3630 9959 3659 9939 3663 9906
TIME...MOT...LOC 2038Z 214DEG 19KT 3635 9945
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:57 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 26, 12:57 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Norman OK 1257 PM CDT THU MAY 26 2016 .AVIATION... Strong to severe thunderstorms have developed over the past hour, especially across northern Oklahoma and southern Kansas. Storms should continue to form near a dryline in the eastern Texas panhandle this afternoon. If storms continue to form, 18z taf tempo groups may be a little late with storms impacting terminal sites this afternoon and evening. Severe storms may impact all terminal sites, especially across western Oklahoma. MVFR to IFR conditions are likely with strong storms today. Most of the convection may move east of all terminal sites by 7-9z with mainly MVFR conditions prevailing. && .PREV DISCUSSION... /issued 622 AM CDT THU MAY 26 2016/ DISCUSSION... The 12Z aviation discussion follows.... AVIATION... There is quite a variety of ceiling heights and visibilities this morning across Oklahoma and north Texas. The general trend between 12Z and 15Z will be toward higher ceilings and better visibilities. However, thunderstorms are expected to form and/or spread north across Oklahoma late this morning into the afternoon. While there is substantial uncertainty regarding timing/location of these storms, probabilities are high enough to warrant TEMPO groups for TSRA at several sites from late morning into mid- afternoon. Additional storms are expected to form later in the afternoon and overnight. The current forecast places most of the evening/overnight TSRA southeast of a line from KSPS to KPVJ to KSNL. Stratus and BR are expected yet again overnight into tomorrow morning across much of Oklahoma and north Texas. CmS PREV DISCUSSION... /issued 410 AM CDT THU MAY 26 2016/ DISCUSSION... Warm/hot and humid weather will continue through Sunday, followed by slightly cooler weather early next week. Strong to severe thunderstorms are expected again today into tonight as a couple of upper-level disturbances arrive from the west, and interact with very unstable conditions over the southern Plains. A few showers/storms, currently over central Texas, may reach southern parts of our forecast area early this morning. More widespread showers and storms are expected to develop around noon as upper-level support arrives and weakens an already relatively weak capping inversion. As the day progresses, the greatest rain chances will shift to the southeast. The main area of rain/storms will continue to shift slowly southeast into southeastern Oklahoma tonight into Friday. While storms will probably be much less numerous farther west, there will still be some risk of severe storms over our entire forecast area on Friday. Heavy rain will be possible Friday in our far southeast counties, as the second upper-level wave passes over the region. The exact location of heavy rainfall will depend on the location of low- level focusing mechanisms, and currently the best estimate is roughly the southeastern quarter or so of Oklahoma. Saturday will be relatively quiet, but rain and thunderstorms will likely return to the region on Sunday. At this point, rain chances look relatively high from Sunday through Thursday of next week. While widespread heavy rainfall appears unlikely, locally heavy rain will be a possibility through this period. There is some significant difference of opinion between the medium-range models next week, so the risk of severe weather is difficult to determine at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 66 81 63 85 / 50 40 20 10 Hobart OK 64 85 60 87 / 40 10 10 10 Wichita Falls TX 65 86 62 88 / 60 40 10 10 Gage OK 60 84 55 86 / 20 20 10 10 Ponca City OK 67 80 63 83 / 50 40 40 10 Durant OK 68 78 67 85 / 70 80 50 20 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. &&
Hazardous weather outlook, May 26, 10:37 AM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1037 AM CDT THU MAY 26 2016 OKZ004>048-050>052-TXZ083>090-271545- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1037 AM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THERE IS A RISK FOR SEVERE STORMS ACROSS OKLAHOMA AND WESTERN NORTH TEXAS THROUGH TONIGHT. LOCATION... AN ENHANCED RISK AREA IS WEST OF A LINE FROM WAKITA... TO EL RENO... TO DUNCAN AND WAURIKA... INCLUDING ALL OF WESTERN NORTH TEXAS. A SLIGHT RISK AREA ENCOMPASSES THE REMAINDER OF CENTRAL AND SOUTHEAST OKLAHOMA. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE AFTER 3 PM. IMPACTS... LARGE HAIL UP TO THE SIZE OF BASEBALLS...DAMAGING WIND GUSTS UP TO 80 MPH...AND HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING WILL BE THE MAIN CONCERNS. THERE IS ALSO A LOW RISK OF TORNADOES... MAINLY ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. DISCUSSION... THE FORECAST TODAY REMAINS COMPLICATED...WITH AT LEAST A COUPLE OF ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED THROUGHOUT THE DAY OVER DIFFERENT AREAS. ELEVATED SHOWERS AND ISOLATED THUNDERSTORMS THIS MORNING... WILL CONTINUE TO MOVE EAST ACROSS THE AREA THIS MORNING INTO THE EARLY AFTERNOON HOURS. A FEW MARGINALLY SEVERE STORMS WILL BE POSSIBLE WITH THIS ACTIVITY... PRODUCING HAIL AND LOCALLY HEAVY RAIN. THIS AFTERNOON...SEVERE STORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE ACROSS THE EASTERN TEXAS PANHANDLE. THESE STORMS WILL THEN MOVE EAST INTO WESTERN OKLAHOMA DURING THE MIDDLE TO LATE AFTERNOON HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...AND PERHAPS A TORNADO OR TWO THROUGH THE EARLY EVENING HOURS. THE STORMS ARE THEN EXPECTED TO DEVELOP INTO LINE SEGMENTS AS THEY MOVE TOWARD CENTRAL SECTIONS OF OKLAHOMA WITH VERY LARGE HAIL AND DAMAGING WINDS BECOMING THE MAIN THREATS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS EARLY THIS AFTERNOON THROUGH TONIGHT. .HEAVY RAINFALL... SEVERAL LOCALIZED AREAS HAVE ALREADY RECEIVED AN ABUNDANT AMOUNT OF RAINFALL OVER THE PAST SEVERAL DAYS. THE THREAT OF LOCALIZED FLASH FLOODING WILL CONTINUE WHERE THUNDERSTORMS MANAGE TO DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY NEXT WEEK. STRONG TO SEVERE STORMS ARE EXPECTED FOR AT LEAST PORTIONS OF THE AREA EACH DAY. THE MOST LIKELY AREA FOR SEVERE STORMS FRIDAY WILL BE ALONG AND SOUTH OF I40 AND ALONG AND EAST OF I35. .HEAVY RAIN... HEAVY RAIN THAT COULD LEAD TO LOCALIZED OR FLASH FLOODING WILL ALSO REMAIN POSSIBLE THROUGH AT LEAST THIS WEEKEND. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, May 26, 12:46 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1246 PM CDT THU MAY 26 2016 OKZ009-014-261815- ROGER MILLS OK-ELLIS OK- 1246 PM CDT THU MAY 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGER MILLS AND SOUTH CENTRAL ELLIS COUNTIES UNTIL 115 PM CDT... AT 1244 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF ALLISON...MOVING NORTHEAST AT 50 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. STAY ALERT AND LISTEN FOR WARNINGS. && LAT...LON 3581 10000 3606 9977 3589 9952 3551 10000 TIME...MOT...LOC 1744Z 221DEG 44KT 3563 10002 ..SPEG.
Special weather statement, May 26, 12:53 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1253 PM CDT THU MAY 26 2016
OKZ004-261830-
HARPER OK-
1253 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARPER COUNTY UNTIL 130
PM CDT...
AT 1252 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAVERNE...
MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
STAY ALERT AND LISTEN FOR WARNINGS.
&&
LAT...LON 3688 9959 3659 9992 3664 10000 3683 10001
3700 9990 3700 9980
TIME...MOT...LOC 1752Z 215DEG 27KT 3670 9996
..SPEG.Special weather statement, May 26, 1:52 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 152 PM CDT THU MAY 26 2016 OKZ010-261915- WOODWARD OK- 152 PM CDT THU MAY 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WOODWARD COUNTY UNTIL 215 PM CDT... AT 150 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SHARON...MOVING NORTH AT 45 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3662 9904 3622 9929 3624 9943 3659 9942 TIME...MOT...LOC 1850Z 193DEG 41KT 3631 9935 ..SPEG.
Special weather statement, May 26, 2:30 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 230 PM CDT THU MAY 26 2016 OKZ009-010-262000- ELLIS OK-WOODWARD OK- 230 PM CDT THU MAY 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELLIS AND SOUTHWESTERN WOODWARD COUNTIES UNTIL 300 PM CDT... AT 228 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF HARMON...MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3648 9960 3631 9929 3612 9967 3618 9975 TIME...MOT...LOC 1928Z 219DEG 28KT 3620 9966 ..SPEG.
Local storm report, May 26, 2:31 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
231 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 5 N MAY 36.69N 99.75W
05/26/2016 E1.75 INCH HARPER OK BROADCAST MEDIA
&&
JPIKESpecial weather statement, May 26, 2:56 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
256 PM CDT THU MAY 26 2016
OKZ010-262030-
WOODWARD OK-
256 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WOODWARD COUNTY UNTIL
330 PM CDT...
AT 254 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 7 MILES WEST OF
SHARON AND JUST NORTH OF VICI...MOVING NORTHEAST AT 50 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3645 9896 3643 9896 3617 9921 3616 9942
3632 9959 3664 9923
TIME...MOT...LOC 1954Z 232DEG 41KT 3631 9947
..SPEG.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:32 PM CDT | Special Weather Statement | OUN | Major | 43 min |
| May 25, 7:36 PM CDT | Special Weather Statement | OUN | Alfalfa | 39 min |
| May 25, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 16 min |
| May 25, 8:15 PM CDT | Special Weather Statement | OUN | Alfalfa | 45 min |
| May 25, 8:59 PM CDT | Special Weather Statement | OUN | Alfalfa | 46 min |
| May 25, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 52 min |
| May 25, 9:26 PM CDT | Tornado Warning | OUN | Alfalfa, Garfield | 34 min |
| May 25, 9:43 PM CDT | Tornado Warning | OUN | Alfalfa | 32 min |
| May 25, 9:54 PM CDT | Tornado Warning | OUN | Garfield | 36 min |
| May 25, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major | 45 min |
| May 25, 10:18 PM CDT | Tornado Warning | OUN | Garfield, Grant | 27 min |
| May 25, 10:27 PM CDT | Flash Flood Warning | OUN | Garfield, Grant | 3 hr |
| May 25, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 47 min |
| May 25, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 62 min |
| May 25, 11:33 PM CDT | Flash Flood Warning | OUN | Garfield | 3 hr |
| May 26, 12:23 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 21 min |
| May 26, 12:46 AM CDT | Special Weather Statement | OUN | Noble | 29 min |
| May 26, 4:17 AM CDT | River Flood Warning | OUN | Atoka | 8 hr |
| May 26, 12:38 PM CDT | Special Weather Statement | OUN | Grant | 37 min |
| May 26, 12:46 PM CDT | Special Weather Statement | OUN | Roger Mills | 29 min |
| May 26, 12:48 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 27 min |
| May 26, 12:53 PM CDT | Special Weather Statement | OUN | Harper | 37 min |
| May 26, 1:12 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 48 min |
| May 26, 1:25 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 50 min |
| May 26, 1:50 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 25 min |
| May 26, 1:52 PM CDT | Special Weather Statement | OUN | Woodward | 23 min |
| May 26, 1:59 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 31 min |
| May 26, 2:11 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 49 min |
| May 26, 2:19 PM CDT | Tornado Warning | OUN | Harper | 26 min |
| May 26, 2:30 PM CDT | Special Weather Statement | OUN | Ellis | 30 min |
| May 26, 2:56 PM CDT | Special Weather Statement | OUN | Woodward | 34 min |
| May 26, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.